Schizophrenia.com

Jitters and or shaking


#1

Does anyone else have problems with getting really jittery at times?

I only have it happen occasionally the last time was when I didn’t enough at dinner and I went to the dishes like I do every night. I had to stop and go sit in the other room until I could get the shaking to stop. I find it also happens when I’m exposed to heat for a long period. It’s not Parkinson. Usually if I stop and eat something or sit still and take in deep breaths it stops.

I think it’s from one of the four medications I take. It just gets annoying sometimes and I was wondering if other people had this symptom.

I’m on 600 MG of Seroquel XR, 20 MG of Esxitalopram, .05 MG of Lorezapam, and 1000 units of vitamin D


#2

This might be a long shot, but have you recently had your blood glucose levels checked? Seroquel can cause diabetes. It’s just a simple blood draw and the results come back in a few days


#3

I was initially on 2 meds that caused me problems, neves, shaking, etc.

Personally I would ask your doctor to try and replace Seroquel; I had this and it causes me nerve and muscle problems similar to above. I think Lorazepam too (although they all sound the same).

My doctor swapped meds, I now have 0% problems both in my body, or my mind - in terms of negative effects by meds. I am now on Risperidone which is fine.

Make sure you trust your doctor 100%, if not swap them due to trust issues (they will understand this). Then talk to you doctor, tell them you are REALLY concerned about these effects and can they TRY other stuff (that works the same) but affects you differently.

If they do NOT say yes in a minute - then get rid of them and a find a doctor that actually cares. Cares about the effects of meds, which will affect you for the rest of your life.


#4

Igor: I get my blood work done once a year and it came back fine. Also since my mom is diabetic when she has enough test strips and needles for her machine she lets me monitor my own blood sugar levels. I rarely have high blood sugar levels.

Chris: I do trust my doctor but I have been on dozens of other medications and they don’t work as well as Seroquel has for me. I know since I’m still having schizophrenic issues one may question how well the drugs are working but trust me, on other drugs I was either just sleeping 24 hours a day or still in heavy psychosis.

I think I just need to be more careful about how much I eat, I seem to be fine if I eat enough…if I don’t eat regularly that’s when I start having some of the side affects. Because once I sat down and ate for a while the shaking stopped. I knew I hadn’t eat much at dinner (not one of my favorite meals that night).


#5

It could be your meds…Iwould eat first.
I am not diagnosed, But I get that way if I havent eaten. Very shakey and irritable..to the point where I will eat anything---even olives! ( dont like olives! )
*


#6

It could be diabetes or hypoglycemia. It could also be anxiety or stress. If they change your medication or dosage you might get that too. I got like that from stress before and also they had switched my meds. I would have to sit and rest for awhile to make it stop.


#7

I haven’t had the jitters since that night. I’m not too worried about it, like I said I hadn’t eaten a lot at dinner and I hadn’t eaten much that day to be honest. Right now though my stomach is very uneasy and has been all day so I’ve just been taking it easy hoping it will pass without me throwing up. So far it hasn’t happened but I did have other issues I wont go into detail that aren’t very common for me, but not unheard of…but all relating to stomach bug. Now the noises in my head is giving me a headache. It’s not even noise, like someone standing there going blah, blah, blah, blah, blah…over and over just wish I could either tell them to shut up or slap the person but they’re not real. So I’m not in the best of mood tonight and am staying quiet on most things.


#8

You should make sure you eat regularly and get a doctor to do some blood work just on case. Also today if your stomach is off try some soda crackers or what you can eat make it high calorie. Nuts or something. Take it easy. If you have stuff do get done take lots of breaks. Do something to take your mind off things. If I’m not feeling well if I focus on it it makes it worse. Music might help drown out the voices so you don’t hear them so much.


#9

It seems to be settling down some now, it wasn’t as bad as it was a while ago. My dad has been sick with a little stomach bug this week, maybe I got it from him.